Alert archive / Michigan / Small Craft Advisories in 2021

Small Craft Advisory 55, NWS Marquette, MI

May 24, 2021

NWS Marquette, MI issued this small craft advisory at May 24, 2021, 4:01 PM EDT. It took effect at May 24, 2021, 10:00 PM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
May 24, 2021, 4:01 PM EDT (20:01 UTC)
In effect from
May 24, 2021, 10:00 PM EDT
Expired
May 25, 2021, 9:00 AM EDT
In force
11 hr
Issued by
NWS Marquette, MI

The text

As transmitted.

682 
WHUS73 KMQT 242001
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
401 PM EDT Mon May 24 2021

LSZ162-250415-
/O.NEW.KMQT.MF.Y.0006.210525T0300Z-210525T1500Z/
Lake Superior west of a line from Saxon Harbor WI to Grand
Portage MN beyond 5NM-
401 PM EDT Mon May 24 2021 /301 PM CDT Mon May 24 2021/

...DENSE FOG ADVISORY IN EFFECT FROM 11 PM EDT /10 PM CDT/ THIS
EVENING TO 11 AM EDT /10 AM CDT/ TUESDAY...

* WHAT...Dense fog will reduce visibility to less than 1 NM.

* WHERE...Lake Superior west of a line from Saxon Harbor WI to 
  Grand Portage MN beyond 5NM.

* WHEN...From 11 PM EDT /10 PM CDT/ this evening to 11 AM EDT 
  /10 AM CDT/ Tuesday.

* IMPACTS...Low visibility will make navigation difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$

LSZ250-251-250415-
/O.NEW.KMQT.SC.Y.0055.210525T0200Z-210525T1300Z/
Munising to Grand Marais MI-Grand Marais to Whitefish Point MI-
401 PM EDT Mon May 24 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM
EDT TUESDAY...

* WHAT...South winds 15 to 20 kt with gusts up to 25 kt expected.

* WHERE...Munising to Grand Marais MI and Grand Marais to 
  Whitefish Point MI.

* WHEN...From 10 PM this evening to 9 AM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
2 follow-up statements
960 
WHUS73 KMQT 250144
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
944 PM EDT Mon May 24 2021

LMZ248-250-250945-
/O.NEW.KMQT.SC.Y.0056.210525T1800Z-210526T1200Z/
Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
944 PM EDT Mon May 24 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM TUESDAY TO 8 AM EDT
WEDNESDAY...

* WHAT...Southwest winds 10 to 15 kt with gusts up to 25 kt and 
  waves 3 to 6 ft expected.

* WHERE...Seul Choix Point to Point Detour MI and 5NM East of a 
  line from Fairport MI to Rock Island Passage.

* WHEN...From 2 PM Tuesday to 8 AM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ162-250945-
/O.CON.KMQT.MF.Y.0006.210525T0300Z-210525T1500Z/
Lake Superior west of a line from Saxon Harbor WI to Grand
Portage MN beyond 5NM-
944 PM EDT Mon May 24 2021 /844 PM CDT Mon May 24 2021/

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT /10 AM
CDT/ TUESDAY...

* WHAT...Dense fog will reduce visibility to less than 1 NM.

* WHERE...Lake Superior west of a line from Saxon Harbor WI to 
  Grand Portage MN beyond 5NM.

* WHEN...Until 11 AM EDT /10 AM CDT/ Tuesday.

* IMPACTS...Low visibility will make navigation difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$

LSZ250-251-250945-
/O.CON.KMQT.SC.Y.0055.210525T0200Z-210525T1300Z/
Munising to Grand Marais MI-Grand Marais to Whitefish Point MI-
944 PM EDT Mon May 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT
TUESDAY...

* WHAT...South winds 15 to 20 kt with gusts up to 25 kt expected.

* WHERE...Munising to Grand Marais MI and Grand Marais to 
  Whitefish Point MI.

* WHEN...Until 9 AM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
229 
WHUS73 KMQT 250849
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
449 AM EDT Tue May 25 2021

LMZ221-251700-
/O.EXB.KMQT.SC.Y.0056.210525T1800Z-210526T0600Z/
Green Bay North of line from Cedar River MI to Rock Island
Passage-
449 AM EDT Tue May 25 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
2 AM EDT WEDNESDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt 
  expected.

* WHERE...Green Bay North of line from Cedar River MI to Rock 
  Island Passage.

* WHEN...From 2 PM this afternoon to 2 AM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ241-251700-
/O.EXB.KMQT.SC.Y.0056.210525T2100Z-210526T1600Z/
Black River to Ontonagon MI-
449 AM EDT Tue May 25 2021 /349 AM CDT Tue May 25 2021/

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM EDT /4 PM CDT/ THIS
AFTERNOON TO NOON EDT /11 AM CDT/ WEDNESDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt
  becoming west winds 15 to 20 kt with gusts up to 30 kt after
  midnight. Waves 2 to 5 ft expected.

* WHERE...Black River to Ontonagon MI.

* WHEN...From 5 PM EDT /4 PM CDT/ this afternoon to noon EDT /11 
  AM CDT/ Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ242>244-251700-
/O.EXB.KMQT.SC.Y.0056.210526T0000Z-210526T2100Z/
Ontonagon to Upper Entrance of Portage Canal MI-
Upper Entrance of Portage Canal to Eagle River MI-
Eagle River to Manitou Island MI-
449 AM EDT Tue May 25 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 PM
EDT WEDNESDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 30 kt
  becoming west winds 15 to 20 kt with gusts up to 30 kt late
  tonight; becoming northwest winds 10 to 20 kt with gusts up to
  30 kt by late morning Wednesday. Waves 3 to 6 ft expected.

* WHERE...Ontonagon to Upper Entrance of Portage Canal MI, Upper 
  Entrance of Portage Canal to Eagle River MI and Eagle River to 
  Manitou Island MI.

* WHEN...From 8 PM this evening to 5 PM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ245-246-251700-
/O.EXB.KMQT.SC.Y.0056.210526T0300Z-210526T1800Z/
Manitou Island to Point Isabelle MI-
Point Isabelle to Lower Entrance of Portage Canal MI-
449 AM EDT Tue May 25 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 2 PM
EDT WEDNESDAY...

* WHAT...West winds 15 to 20 kt with gusts up to 30 kt becoming
  northwest winds 10 to 20 kt with gusts up to 30 kt by late
  morning Wednesday.

* WHERE...Manitou Island to Point Isabelle MI and Point Isabelle 
  to Lower Entrance of Portage Canal MI.

* WHEN...From 11 PM this evening to 2 PM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ247-248-251700-
/O.EXB.KMQT.SC.Y.0056.210526T0000Z-210526T1800Z/
Lower Entrance of Portage Canal To Huron Islands MI Including
Keweenaw and Huron Bays-Huron Islands to Marquette MI-
449 AM EDT Tue May 25 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 PM
EDT WEDNESDAY...

* WHAT...Southwest winds 10 to 15 kt with gusts up to 25 kt
  becoming west winds 15 to 20 kt with gusts up to 30 kt by late
  tonight; becoming northwest winds 10 to 20 kt with gusts up to
  30 kt by late morning Wednesday. Waves 2 to 4 ft expected.

* WHERE...Lower Entrance of Portage Canal To Huron Islands MI 
  Including Keweenaw and Huron Bays and Huron Islands to 
  Marquette MI.

* WHEN...From 8 PM this evening to 2 PM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ240-251700-
/O.EXA.KMQT.SC.Y.0056.210525T1800Z-210526T1200Z/
Saxon Harbor WI to Black River MI-
449 AM EDT Tue May 25 2021 /349 AM CDT Tue May 25 2021/

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS
AFTERNOON TO 8 AM EDT /7 AM CDT/ WEDNESDAY...

* WHAT...Southwest winds 10 to 15 kt with gusts up to 25 kt
  becoming west winds around 15 kt with gusts up to 25 kt after
  midnight tonight.

* WHERE...Saxon Harbor WI to Black River MI.

* WHEN...From 2 PM EDT /1 PM CDT/ this afternoon to 8 AM EDT /7 
  AM CDT/ Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ162-251500-
/O.CON.KMQT.MF.Y.0006.000000T0000Z-210525T1500Z/
Lake Superior west of a line from Saxon Harbor WI to Grand
Portage MN beyond 5NM-
449 AM EDT Tue May 25 2021 /349 AM CDT Tue May 25 2021/

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT /10 AM
CDT/ THIS MORNING...

* WHAT...Dense fog will reduce visibility to 1/4 to 1/2 NM.

* WHERE...Lake Superior west of a line from Saxon Harbor WI to 
  Grand Portage MN beyond 5NM.

* WHEN...Until 11 AM EDT /10 AM CDT/ this morning.

* IMPACTS...Low visibility will make navigation difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$

LMZ248-250-251700-
/O.CON.KMQT.SC.Y.0056.210525T1800Z-210526T1200Z/
Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
449 AM EDT Tue May 25 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 8 AM EDT WEDNESDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and 
  waves 2 to 5 ft expected.

* WHERE...5NM East of a line from Fairport MI to Rock Island 
  Passage and Seul Choix Point to Point Detour MI.

* WHEN...From 2 PM this afternoon to 8 AM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ250-251-251300-
/O.CON.KMQT.SC.Y.0055.000000T0000Z-210525T1300Z/
Munising to Grand Marais MI-Grand Marais to Whitefish Point MI-
449 AM EDT Tue May 25 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS
MORNING...

* WHAT...South winds 15 to 20 kt with gusts up to 25 kt 
  occurring.

* WHERE...Munising to Grand Marais MI and Grand Marais to 
  Whitefish Point MI.

* WHEN...Until 9 AM EDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

TAP

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at May 24, 1:59 PM EDT, 2 hours 2 minutes earlier.

Area forecast discussion, May 24, 1:59 PM EDT, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
159 PM EDT Mon May 24 2021

.SHORT TERM...(Today and tonight)
Issued at 551 AM EDT MON MAY 24 2021

Water vapor imagery and RAP analysis show that the mid-level trof
that has been over the western U.S. for the last few days has
finally started to lift ne. Broad mid-level low is now centered
along the MT/Alberta boarder. Downstream, mid-level ridge axis
continues to extend from the central Gulf Coast up the Mississippi
River Valley. Closer to home, it's been a cloudy night across the
fcst area though skies were mostly clear earlier in the night over
the far e. To the sw, there has been a gradual increase in shra
activity over central WI over the last few hrs with the shra
becoming a bit more organized. These shra are occurring n of a
stationary sfc front extending across southern MN/sw WI into the
Upper Ohio Valley. This is the front that swept s across the fcst
area a little more than 24hrs ago. The shra appear to to be tied to
the nose of a 25-30kt low-level jet and are occurring within an axis
of roughly 250j/kg mucape.

Nose of low-level jet will lift ne this morning, but tend to weaken
with time. Not sure how quickly this will happen to lead to the shra
dissipating. HRRR runs thru the night have been somewhat
inconsistent on how far n the shra will move. 06Z high res nam
window is much more aggressive in carrying shra n into the fcst
area. For now, given the increase in upstream shra, seems prudent to
carry at least schc/low chc pops into the southern fcst area this
morning. Will monitor trends in the next few hrs to see if pops need
to be increased. Otherwise, return of southerly winds today will
herald a return to warmer/more humid conditions. Expect temps to
rise back well into the 70s F over the w with 60s the rule to the e,
except 50s along Lake MI. Aforementioned stationary front to the s
will turn into a warm front and lift n today. With the addition of a
shortwave lifting nne and instability building northward thru WI,
should see shra/tsra develop on the instability gradient and push
into western Upper MI late this aftn/evening. This will lead into a
night of sct to nmrs shra/tsra moving across the fcst area tonight
as low-level jet increases to 30-40kt. The last several cycles of
the various model runs have favored the western fcst area for the
most likely area to see shra/tsra tonight. 00z guidance still favors
that scenario. That area will be under better larger scale upper
diffluence associated with the the right entrance of an upper jet
streak strengthening from 100kt to 120kt as it shifts from the
eastern Dakotas/Manitoba to nw MN toward James Bay by 12z Tue. Cape
for these elevated storms tonight should be roughly on the order of
500-1000j/kg. Rough estimate of effective deep layer shear tonight
is mostly under 20kt though it will increase late toward 30kt over
the w. Right now, don't anticipate any svr storms given what appears
should be a lack of sufficient deep layer shear to support well-
organized storms. With precipitable water increasing to around 1.5
inches (a little over 200pct of normal), expect hvy downpours with
some of the storms.

.LONG TERM...(Tuesday through Sunday)
Issued at 507 AM EDT MON MAY 24 2021

Showers and thunderstorms look to continue across the area Tuesday
as a cold front moves through Upper Michigan. There is a slight
possibility that some thunderstorms could be severe. Behind this
cold front, a secondary cold front is expected to form early Tuesday
evening around the west or central, and with it bring more showers
and thunderstorms across the area during the early evening hours.
There is also a slight possibility that some of the storms
associated with this second cold front will be severe. By late
Tuesday night, expect the precipitation to stop. As the CAA behind
the second cold front settles in, expect much cooler temperatures,
with lows at spots getting down to around freezing in the interior
west. Therefore, there could be areas of frost that develop across
the coldest areas of the U.P. Wednesday, Thursday, and Friday
nights, as the cooler temperatures look to settle over the area
until this coming weekend. Besides a chance for some showers in the
south and west Thursday and Friday, precipitation isn't expected
again until around Sunday, where the GFS has a frontal system moving
through the area. Temperatures are expected to slowly warm this
coming weekend as the cooler Canadian air is forced east.

Warm conditions are expected to continue Tuesday as cold front makes
it's way southeastward across the area throughout the day. PWATs
early Tuesday look pretty good, being greater than the 95th
percentile according to ensemble guidance. The right entrance region
of the jet stream also looks to be over us Tuesday too, which should
enhance parcel uplift. Also, bulk shear values are high (greater
than 30 kts) across much of the area, MUCAPEs in the NAM get up to
3000 J/kg in the far west during the early afternoon, and the
supercell composite is about 1 during the afternoon hours. Given
that the NAM sounding looks a robust thunderstorm sounding, I think
that there is at least a slight possibility for severe thunderstorms
Tuesday. One hindrance would be some CIN in the lower levels of the
sounding, but that really doesn't look to be an issue save over the
east. Threats to look out for would be heavy rain, wind, and hail
should severe weather materialize.

As the second cold front moves through early Tuesday evening, expect
similar conditions ahead of the front as it was early Tuesday.
Therefore, there is still a slight possibility for severe
thunderstorms along this front as well. However, I don't think that
chances are as good with this second front as this front should be
moving through during the evening hours, when diurnal heating
decreasing. Also, model guidance shows less precipitation associated
with this second front. However, the severe weather threats of heavy
rain, wind, and hail should remain if severe thunderstorms occur.
Expect precipitation to end by late Tuesday night.

Behind the second cold front, temperatures should be much cooler.
The ENS shows 850mb temperatures in the 10th percentile from late
Wednesday afternoon through Thursday night. It does seem that the
cooler temperatures are trending toward settling over the area for a
longer time over the mid to late week period. Therefore, the NBM
temperature solution seems quite reasonable. These anomalously cool
temperatures may bring freezing temperatures across some parts of
the area (in particular the interior west), where frost may occur.
As for precipitation, not much is expected save for maybe the west
and south seeing some rain showers during the daytime Thursday and
Friday as a low pressure passes to the south of us during that time.
During Thursday night, we might get to see some snow showers or
snow/rain mix showers across the interior west. However, whether
these showers develop or not depends on the track of this low, and
currently the GFS, the most favorable solution, also seems like the
outlier. Therefore, I'm thinking that precipitation chances should
decrease with each progressive forecast given the trends.

As a high pressure ridge pushes the cooler Canadian air east later
this weekend, expect temperatures to slowly warm back up to the low
to mid 70s by Sunday and remain that way Monday. Model solutions do
seem to point out a low pressure frontal system moving across our
area around Sunday. However, given the divergence in the placement,
strength, and amount of precipitation expected from this system, I'm
not too confident as to when exactly it is supposed to occur, if it
is to occur.
&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 158 PM EDT MON MAY 24 2021
Active weather is expected through the TAF period with flight
categories ranging from VFR down to IFR. Widespread low clouds due
to warm moist air advection were starting to lift and expect breaks
in the clouds this afternoon with all sites improving to VFR. A
cluster of SHRA/TSRA will move through the area from west to east
this evening with IFR conditions and possible brief LIFR conditions.
Additional showers and possibly a thunderstorm will move into mainly
the western U.P later tonight into early Tue morning though there
are varying solutions of timing and placement. Didn't put thunder in
the TAFs for the later half of the TAF period with lower confidence,
but might need to add with subsequent TAF issuances. Fog looks
likely later tonight at KCMX and KSAW, proceeding the first wave of
rainfall. A little more uncertain that fog will form at KIWD with
downslope winds.
&&

.MARINE...(For the 4 AM Lake Superior forecast issuance)
Issued at 551 AM EDT MON MAY 24 2021

Winds across Lake Superior will increase a bit today as pres
gradient begins to tighten between high pres well to the e and low
pres developing over southern Saskatchewan. Late in the day, wind
gusts over eastern Lake Superior may reach 20-25kt. Gusts at high
obs platforms over the e tonight may reach 25-30kt at times. Winds
across western Lake Superior will remain lighter. With expectation
of shra/tsra moving across the lake tonight, fog will likely begin
to develop and then persist thru Tue. On Tue, winds should be mostly
under 20kt, but later in the day, expect gusts to increase to 20-
25kt over the western lake. As a cold front sweeps across the lake
Tue night/early Wed, expect wind gusts to around 25kt. Winds will
increase further across eastern Lake Superior on Wed with gusts to
around 30kt. Not out of the question that some gale gusts could
occur. Winds will diminish for Thu, but there could be somewhat
stronger ne winds locally gusting to 25kt down western Lake Superior
as high pres builds over northern Ontario.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
None.
Lake Superior...
None.
Lake Michigan...
None.
&&

SHORT TERM...Rolfson
LONG TERM...TAP
AVIATION...NL
MARINE...Rolfson
Hazardous weather outlook, May 24, 4:11 AM EDT, 11 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Marquette MI
411 AM EDT Mon May 24 2021

MIZ001>007-009>014-084-085-251200-
Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce-
Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft-
Southern Houghton-Northern Schoolcraft-
411 AM EDT Mon May 24 2021 /311 AM CDT Mon May 24 2021/

This Hazardous Weather Outlook is for portions of western Upper
Michigan and central Upper Michigan.

.DAY ONE...Today and Tonight

There is a chance of thunderstorms over western Upper Michigan
late this afternoon, and then across west and central Upper
Michigan tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

There is a chance of thunderstorms Tuesday into Tuesday evening.

Areas of frost are possible in the interior west Wednesday night
and Friday night.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

LSZ162-240>251-263>267-251200-
Lake Superior west of a line from Saxon Harbor WI to Grand
Portage MN beyond 5NM-Saxon Harbor WI to Black River MI-
Black River to Ontonagon MI-
Ontonagon to Upper Entrance of Portage Canal MI-
Upper Entrance of Portage Canal to Eagle River MI-
Eagle River to Manitou Island MI-
Manitou Island to Point Isabelle MI-
Point Isabelle to Lower Entrance of Portage Canal MI-
Lower Entrance of Portage Canal To Huron Islands MI Including
Keweenaw and Huron Bays-Huron Islands to Marquette MI-
Marquette to Munising MI-Munising to Grand Marais MI-
Grand Marais to Whitefish Point MI-
Lake Superior from Saxon Harbor WI to Upper Entrance to Portage
Canal MI 5NM off shore to the US/Canadian border including Isle
Royale National Park-
Lake Superior from Upper Entrance to Portage Canal to Manitou
Island MI 5NM off shore to the US/Canadian Border-
Lake Superior West of Line from Manitou Island to Marquette MI
Beyond 5NM from shore-
Lake Superior East of a line from Manitou Island to Marquette MI
and West of a line from Grand Marais MI to the US/Canadian Border
Beyond 5NM from shore-
Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off
shore to the US/Canadian border-
411 AM EDT Mon May 24 2021 /311 AM CDT Mon May 24 2021/

This Hazardous Weather Outlook is for portions of Eastern Lake
Superior...Central Lake Superior and Western Lake Superior.

.DAY ONE...Today and Tonight

There is a chance of thunderstorms over western Lake Superior this
afternoon, and then across all of Lake Superior tonight.

Some patchy dense fog is possible across the lake tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

There is a chance of thunderstorms Tuesday into Tuesday evening,
mainly over the eastern portion of Lake Superior.

Some patchy dense fog is possible across the lake Tuesday.

A few gale force gusts are possible across the eastern lake
Wednesday. See the Open Lake Forecast for more details.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

LMZ221-248-250-251200-
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
411 AM EDT Mon May 24 2021

This Hazardous Weather Outlook is for portions of Northern Lake
Michigan.

.DAY ONE...Today and Tonight

There is a chance of thunderstorms tonight.

Patchy dense fog is possible tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

There is a chance of thunderstorms Tuesday and early Tuesday
night.

Some patchy dense fog is possible early Tuesday.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

TAP/ROLFSON

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 4:01 PM EDTMarine Dense Fog AdvisoryMQT19 hr

Nearby

Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.